MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SOL 10.5 MMA 8.0 FULL PC 12/14; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SOL 10.5 MMA 8.0 FULL PC 12/14; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Catalog Number 157152000
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient experienced fall and pain.X-rays support a fractured stem and loosening.She is not able to put out on right leg and walk, even with the help of a walker.Discharge summary indicates the patient previously had a r bipolar total hip arthroplasty in 2007 by an unknown manufacturer.She was revised on (b)(6) 2010 due to a fall causing loosening and protrusion of the implant and depuy synthes implants were implanted at that time.An email is provided from the patient¿s son stating his mother had undergone a total hip revision and the depuy prosthesis is now broken.The complaint will be updated to reflect the clarification above.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The discharge summary indicates the patient previously had an r bipolar total hip arthroplasty in 2007 by an unknown manufacturer.She was revised on (b)(6) 2010, due to a fall causing loosening and protrusion of the implant, and depuy synthes implants were implanted at that time.An email is provided from the patient¿s son stating his mother had undergone a total hip revision and the depuy prosthesis is now broken.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received: patient experienced fall and pain.X-rays support a fractured stem and loosening.She is not able to put out on right leg and walk, even with the help of a walker.The product was not returned to depuy synthes, however photos were provided for review.The photo/x-ray investigation revealed that sol 10.5 mma 8.0 full pc 12/14 had fractured right in the middle, showing both fragments on x-ray and only the superior portion of device with the head assembly in the photo evidence.Both types of evidence confirm fracture allegation.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.A manufacturing record evaluation was performed for the finished device d5el51000 number, and no non-conformance's/manufacturing irregularities related to the malfunction were identified.The overall complaint was confirmed as the observed condition of the sol 10.5 mma 8.0 full pc 12/14 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device d5el51000 number, and no non-conformance's/manufacturing irregularities related to the malfunction were identified.Device history review: a manufacturing record evaluation was performed for the finished device d5el51000 number, and no non-conformance's /manufacturing irregularities related to the malfunction were identified.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received: a.Could you confirm the primary surgery date or the original implantation date? date of surgery (b)(6) 2010.B.Could you please provide the medical records/clinical notes between 2010 (first revision surgery) and 2024 when you presented with existing complaint (broken implant)? no medical issue between 2010-2024 related to hip surgery.Only history of fall at home on (b)(6) 2024 while walking in veranda which lead to prosthesis breakage.C.Is re -revision done (to remove broken implant)? yes revision surgery done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received: "patient experienced fall and pain.X-rays support a fractured stem and loosening.She is not able to put out on right leg and walk, even with the help of a walker".Under the original event description, additional information was received: "depuy prosthesis is broken".The product was not returned to depuy synthes, however photos were provided for review.The photo/x-ray investigation revealed that sol 10.5 mma 8.0 full pc 12/14 had fractured right in the middle, showing both fragments on x-ray and only the superior portion of device with the head assembly in the photo evidence.Both types of evidence confirm fracture allegation.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.A manufacturing record evaluation was performed for the finished device d5el51000 number, and no non-conformances/manufacturing irregularities related to the malfunction were identified.The overall complaint was confirmed as the observed condition of the sol 10.5 mma 8.0 full pc 12/14 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device d5el51000 number, and no non-conformances/manufacturing irregularities related to the malfunction were identified.Device history review : a manufacturing record evaluation was performed for the finished device d5el51000 number, and no non-conformances /manufacturing irregularities related to the malfunction were identified.

Brand Name
SOL 10.5 MMA 8.0 FULL PC 12/14
Common Device Name
SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18586309
Report Number1818910-2024-01811
Device Sequence Number12525110
Product Code LPH
UDI-Device Identifier10603295061052
UDI-Public10603295061052
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K953703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2019
Device Catalogue Number157152000
Device Lot NumberD5EL51000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer01/22/2024
02/09/2024
03/12/2024
04/18/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date01/29/2024
02/19/2024
03/13/2024
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +1.5 GR; CANCELLOUS BONE SCREW 6.5X25MM; CANCELLOUS BONE SCREW 6.5X25MM; CANCELLOUS BONE SCREW 6.5X35MM; DURALOC SECTOR SERIES 48OD; ENDURON 10D 48OD X 28ID
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale